MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number C80G-021M
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient was originally implanted with only cannulas including the affected arterial cannula (lot 00156523) on (b)(6) 2025.On the next day, the excor blood pump was placed on the patient.The event occurred on 2026-01-24, which is (99 days) after the cannula was placed on the patient who is being supported with an excor active driving unit.We have reviewed the device history record (dhr) of the cannula lot no.00156523.This product was produced according to our specifications.According to the production record, a total of 5 cannulas with this lot no.Were produced.All cannulas with this lot no.Were distributed in the usa and four of them were implanted.There are no other complaints associated with either lot number.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart inc.(bhi) clinical affairs (ca) via email on 2026-01-26 to report that on (b)(6) 2026 an excor arterial cannula for small children (lot 00156523) was frayed near the connection area of the excor blood pump.The bhi ca contacted the site to recommend that the damaged portion of the affected cannula be trimmed off.The site was informed to keep the removed portion of the cannula to return to berlin heart for further investigation.The berlin excor blood pump functioned as intended, maintaining complete filling and ejection throughout.On 2026-02-10, bhi ca followed up with the site about the patient, wherein the site informed berlin heart that the surgeon decided not to trim the affected secton of the cannula, and that they placed a second cable tie on the cannula to reinforce the area.As a result, bhi ca instructed the site to monitor the patient for any further complications, and that they return the affected portion of the cannula when it is trimmed, or the patient reaches an outcome.
 
Additional Manufacturer Narrative
The patient was originally implanted with only cannulas including the affected arterial cannula (lot 00156523) on (b)(6) 2025.On the next day, the excor blood pump was placed on the patient.The event occurred on (b)(6) 2026, which is (99 days) after the cannula was placed on the patient who is being supported with an excor active driving unit.We have reviewed the device history record (dhr) of the cannula lot no.00156523.This product was produced according to our specifications.According to the production record, a total of 5 cannulas with this lot no.Were produced.All cannulas with this lot no.Were distributed in the usa and four of them were implanted.There are no other complaints associated with either lot number.The affected cannula was not trimmed and remains on the patient.Therefore, the statement " a detailed investigation report will be provided as soon as it is available." from h10 has been deleted.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
mary beth tate
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
7347092080
MDR Report Key24414610
Report Number3004582654-2026-00010
Device Sequence Number5916876
Product Code DSQ
UDI-Device Identifier04260090041352
UDI-Public(01)04260090041352(17)280531(10)00156523
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC80G-021M
Device Lot Number00156523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 MO
Patient SexFemale
Patient Weight8 KG